MAUDE Adverse Event Report: THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f704.Trends were reviewed for complaint categories, centrifuge bowl leak/break, system error: 571.No trends were detected for each complaint category.The customer photographs were returned and investigated for analysis.The photographs provided confirm the centrifuge bowl leak/ break reported.The photographs show an intact bowl assembly in the centrifuge chamber.In addition, the photographs show that a small amount of blood is visible on the internal walls of the centrifuge chamber that is consistent with a leak in the bowl seal area.The customer stated that the seal of the bowl was found to be broken; however, it cannot be confirmed with the provided information and photographs.A material trace on the bowls used to build lot f704 found no related non-conformances.The device history record review did not identify in any related non-conformances, and this kit lot had passed lot release testing.Issue (b)(4) has been opened to determine if further action is required.The root cause for the reported incident cannot be determined.Investigation complete.(b)(4).
 
Event or Problem Description
The customer reported a centrifuge bowl leak/ break that occurred during a patient treatment.The bowl leakage was observed during the first cycle of the procedure.The customer also stated that a system error alarm #: 571 occurred and that the bowl seal was broken.The customer returned photographs of the incident to be investigated.

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS
bedminster NJ
MDR Report Key7278371
Report Number2523595-2018-00030
Device Sequence Number19201477
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1